Use the form below to search the Health Library.

  
 Health Information  Health Articles  Any
http://search.ebscohost.com/login.aspx?direct=true&db=hlt&AN=2010817554&site=ehost-live

Asthma Medications - Possible Side Effects

  • Animation Copyright © Milner-Fenwick
  • Asthma medications - like most medications - can cause side effects.
    When given a prescription for a new medicine, ask what side effects might be expected, which are uncommon, and which should be reported to your healthcare provider.
    Side effects can depend on the type of medication and device used to take it.
    Side effects commonly associated with asthma medications are: an increased heart rate; dizziness, shakiness, feeling jittery or nervous; coughing; a sore throat, dry mouth or hoarseness; a bad taste in the mouth; or thrush, which is a yeast infection in the mouth. Thrush and hoarseness can be prevented by rinsing your mouth, or brushing your teeth, after using inhaled steroid medications.
    Let your healthcare provider know about these or any other side effects you experience. Also mention if you notice a worsening of any asthma symptoms, such as coughing, wheezing, or if your symptoms cause you to wake up at night.
    And tell them if you suspect you have thrush. It can be treated with an oral anti-fungal medication.
    There may be a different medication you can take, or your dosage may be changed to help reduce the side effects.
    Expected side effects are usually temporary. So if you experience them, don’t stop taking your medication.
    An unexpected side effect might be that your asthma symptoms worsen after taking your medication.
    Being aware of possible medication side effects is an important part of managing your asthma. But if you experience any, don’t give up. Together you and your provider will find the right medications that work for you.
    Animation Copyright © Milner-Fenwick
  • Connect with Steward

    Visit Our Twitter Feed Visit Our Facebook Page Email This Page Print This Page

    Subscribe to our patient e-newsletter

    Copyright © 2014 Steward Health Care
    Connect Healthcare Panacea CMS Solutions